Skin reactions like urticaria and phototoxic eruptions are common side effects of using this drug. This may occur simultaneously while using the drug or immediately after the drug is stopped(but chances are rare). You can take oral antihistaminics and apply calamine lotion as advised before.
If the symptoms are severe, then please consult a dermatologist.
I hope it helps. Take care and regards.
Thank you for answering my question. I might have not phrased it right. It was 5 days after the antibiotic was stopped that i developed hives. I don't know if this was the docycycline or not. It would have been a delayed allergy reaction to it. Is that possible?
From your symptoms it looks like an allergic reaction and hives. Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by allergies and medications. Stop taking the medicine and consult your doctor to shift to some other medicine. Wear cotton clothes and wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Also take antihistaminics like Benadryl or Claritin. If the symptoms persist then topical and oral steroids may be needed for which a dermatologist’s consultation is required.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.